advertisement
Question
Posted by: Reaction | 2007/05/02

Reaction to Prescribed Medication

Hi Cyberdoc

I have allergic asthma. Due to a neck injury the specialist prescribed Synap Forte and Xycam (in fact the chemist did not have what he prescribed and they therefore gave me the closest thing being this anti-inflammatory). I took 2 Synaps and 1 Xycam. I think it was either of these, but my chest closed up within hours, I could still breathe but there was heaviness and a kind of a dragging sensation in my throat. My chest feels heavy today still with slight pains now and then (I stopped the meds immediately). Do you think it was one of the pills? I did go the chemist and he said it was the Synap. I do take Mypaid Forte and no reaction.

Secondly, (having bad luck I think with meds) I was on Femodene which went out of stock. They gave me Melodene instead (apparently wrong thing to do) and I started bleeding a week before the silver section. The chemist told me to continue the Melodene (today was the last pill in the silver section) and then start on the active pills in the Femodene. Do you agree with this?

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Reaction
asthmatics are sometimes overly sensitive to anti-inflammatory medication - rather avoid the Xycam. Rather stay with the Mypaid in future. Don't worry too much about the abnormal bleed , will go back to normal as soon as you are back on your Femodene. Minulette is a better pill to use if you can't get femodene. ( much the same )

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Reaction Reply to Doc | 2007/05/02

Hi Cyberdoc

It turns out the chemist gave me something detrimental to asthmatics and the wrong contraceptive to boot. I never swapped anything they said my regular pill was out of stock countrywide and gave me the closest thing to it (incorrectly).
So I will be taking this up with the Medical and Dental Council and sending them my bills for the doctor.

Regards

Reply to Reaction Reply to Doc
Posted by: anxious | 2007/05/02

Melodene has orange and white pills?! The orange pills are the ones when your cycle starts. Why are you mixing the Melodene and the Femodene?

You should maybe have just finished the Melodene and started a new Femodene pack. You cycle would right itself after a few months. But I am sure the chemist know what they are talking about, pharmacists are highly trained in all areas of drug taking and would know it could be highly irresponsible on their part to provide incorrect advice on pill taking.

Reply to anxious

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement